PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Commuting contractive families

Volume 231 / 2015

Luka Milićević Fundamenta Mathematicae 231 (2015), 225-272 MSC: Primary 47H09; Secondary 54E50. DOI: 10.4064/fm231-3-2

Abstract

A family $f_1,\ldots ,f_n$ of operators on a complete metric space $X$ is called contractive if there exists a positive $\lambda < 1$ such that for any $x,y$ in $X$ we have $d(f_i(x),f_i(y)) \leq \lambda d(x,y)$ for some $i$. Austin conjectured that any commuting contractive family of operators has a common fixed point, and he proved this for the case of two operators. We show that Austin's conjecture is true for three operators, provided that $\lambda $ is sufficiently small.

Authors

  • Luka MilićevićTrinity College
    Cambridge CB2 1TQ
    United Kingdom
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image